Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 9, 2002, 6:33 AM CST for Cross County, St. Francis County, Arkansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2002, 6:33 AM CST (12:33 UTC)
- Expired
- Mar 9, 2002, 7:15 AM CST
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 7:00 AM CST | Hail 0.75 | Wynne, AR | |
| Mar 9, 7:00 AM CST | Hail 0.75 | Colt, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 6:00 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 091233 SVRMEM ARC037-123-091315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 632 AM CST SAT MAR 9 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSS COUNTY IN EASTERN ARKANSAS ST. FRANCIS COUNTY IN EASTERN ARKANSAS * UNTIL 715 AM CST. * AT 630 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF COLT...MOVING EAST AT 55 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 715 AM CST INCLUDE... CALDWELL... COLT...WYNNE... FORREST CITY... MADISON...WIDENER... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1-800-432-0875. LAT...LON 3529 9111 3501 9112 3499 9057 3530 9057
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 4:00 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 9, 4:00 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CST SAT MAR 9 2002 TWO LINES OF THUNDERSTORMS NOW MOVING EAST ACROSS THE MIDSOUTH. ANOTHER LINE OF STRONG STORMS FROM HARRISON AR TO TEXARKANA IS ALSO MOVING THIS WAY. SOME OF THESE STORMS MAY BE SEVERE WITH WIND DAMAGE. RATHER WINDY AT THIS TIME...WITH SOME GUSTS TO 40 MPH. STRONG SOUTHERLY WINDS WILL RAPIDLY CHANGE TO WEST/NORTHWEST STARTING EARLY THIS M0RNING IN NE AR AND BY EVENING IN SE COUNTIES. SHARPLY COLDER TEMPERATURES WILL FOLLOW FRONTAL PASSAGE. TEMPERATURES WILL GET BACK INTO THE 20S AGAIN TONIGHT MANY PLACES. GOOD WARM UP COMING SUNDAY AND AGAIN MONDAY. .MEG...SEVERE THUNDERSTORM WATCH NE AR.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:16 AM CST | Severe Thunderstorm Warning | MEG | Poinsett | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.